Sunday, May 13, 2007

//Tips// Avoiding medication errors

Medication errors are more common than most nurses would believe or much less admit. But in the real world it is perhaps one of the leading reasons for nurses losing their licenses, at the very least, or causing irreparable damage to a client's health, at the very worse.

With the hope of reducing the number of medication errors committed by nurses, we're offering some tips to remember in safe medication administration.

Transdermal drug patch overdose

Transdermal drug patch overdose occurs more commonly because of one of two reason, either a patient forgets to mention the use of transdermal patch at home or the nurse applies a new patch without removing a previous one.

To avoid drug overdose in the use of transdermal patches, here are some sugestions culled from nursingcenter.com:

* Include removal of an existing patch on the Medication Administration Record (MAR).
* Ask the patient if he or she has any patches on and where they are located.
* Never assume a patch has fallen off.
* Include a question about non-oral medications during medication reconciliation.
* Apply an additional, more noticeable label to a clear patch.
*Document removal of one-time use patches on the MAR.

10 drugs in med errors

Here is a list of automated dispensing cabinet drugs commonly involved in medication errors. Study the proper administration of these drugs:

1. morphine
2. heparin
3. oxycodone
4. diltiazem
5. ketorolac
6. meperidine
7. dopamine
8. hetastarch
9. methylergonovine
10. promethazine

AddThis Social Bookmark Button

No comments:

Sample NCLEX Training Videos

Loading...

Yahoo! News Search Results for nurses